Taking progesterone after surgery?

by Tatiana

I got Natro on the day I was rushed to the hospital for surgery, pelvic abscess and Pyosalpinges ( fallopian tubes removal).

For the past year went to doctors did some tests (I live in Belize, medical help is limited here) in the meantime I was doing research on the internet about my symptoms (aches and pains, anger, bleeding which comes either earlier or later than usual, bloating, bruising, mild depression, mood swings, spotting, breast tenderness, period crumbs, tiredness/chronic fatigue, water retention (right eye swollen with big water bag around), muscle weakness, dizziness, irritation, skin problems/acne, dry skin, fever) usually become more extreme around ovulation days every second month, when I was ovulating on the right side. Eventually I learnt about progesterone cream.

I had blood test done ( progesterone and estradiol) in May-10 on 14th day of my cycle.
Progesterone 13.6 ng/ml
Estradiol 174 pg/ml
Doctor told me it was normal.

Even now on the 18th day of my cycle as well as 19th day after my surgery I still have slight symptoms. Could I just start cream now? What would be your advice?

Comments for Taking progesterone after surgery?

Click here to add your own comments

Jun 29, 2010
Taking progesterone after surgery?
by: Wray

Hi Tatiana Well your symptoms alone, without the test results, all point to a lack of progesterone and an excess of oestrogen. Symptoms can be worse around ovulation, as oestrogen rises just prior to this occurring, but of course progesterone is still low. It's not until the 2nd or 3rd day after ovulation that it rises to any great extent, peaking about 7 days before our period. But as you are only ovulating every second month, your progesterone will always be low. I'm a bit puzzled why you had the test done on the 14th day, unless you have a 21 day cycle? Tests should be done ±7 days before we bleed. Spotting indicates a luteal phase defect, which means the corpus luteum is not producing enough progesterone each cycle. Something is upsetting your ovaries, and it's usually oxidative stress, which leads to inflammation. Have they checked for PCO, as many of your symptoms fit? For more info on this please see our web page on PCO. Your cycle is erratic, so it's best to start by following a 28 day cycle, as this is the average length. As you are probably now on day 20 you have about a week before you should bleed. I suggest you use about 200mg/day or 6ml of cream. If spotting should occur, which means progesterone is dropping, increase to 250mg/day. Then stop the cream on day 28, you should get your period in a day or two. For more info please see our web page on How to use progesterone cream. But before you start using it it's essential to read the web page on Oestrogen Dominance first. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...